Alert archive / Louisiana / Freeze Warnings in 2007

Freeze Warning 3, NWS Lake Charles, LA

December 3, 2007Hardin County, Tyler County, Texas; 9 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Dec 3, 2007, 3:41 PM CST for Hardin County, Tyler County, Texas; 9 parishes in Louisiana. It took effect at Dec 4, 2007, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 3:41 PM CST (21:41 UTC)
In effect from
Dec 4, 2007, 12:00 AM CST
Expired
Dec 4, 2007, 8:00 AM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-131 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 032141
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CST MON DEC 3 2007

..FREEZE WARNING WILL IN EFFECT FROM MIDNIGHT THROUGH 8 AM CST...

.THE COLDEST AIR OF THE SEASON HAS MOVED INTO SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA WITH THE PASSAGE OF A COLD FRONT EARLY THIS
MORNING. SKIES WILL REMAIN CLEAR OVERNIGHT WITH THE WINDS BECOMING
LIGHT. THIS WILL SETUP GOOD RADIATION COOLING OVER THE REGION.
FREEZING TEMPERATURES ARE EXPECTED TO EXTEND DOWN TO THE I-10
CORRIDOR JUST BEFORE SUNRISE TOMORROW.

LAZ027>033-041>045-TXZ180>182-201-216-040545-
/O.NEW.KLCH.FZ.W.0003.071204T0600Z-071204T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
JASPER-NEWTON-HARDIN-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...WOODVILLE...
JASPER...NEWTON...LUMBERTON...ORANGE
341 PM CST MON DEC 3 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT AROUND SUNRISE AND WILL
RANGE FROM 28 DEGREES NORTH TO 32 DEGREES OVER THE SOUTHERN
PORTION OF THE WARNED AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KLCH 040415
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1015 PM CST MON DEC 3 2007

..FREEZE WARNING WILL IN EFFECT FROM MIDNIGHT THROUGH 8 AM CST...

.THE COLDEST AIR OF THE SEASON WILL SPREAD ACROSS CENTRAL...
SOUTHWEST AND SOUTH-CENTRAL LOUISIANA PLUS SOUTHEAST TEXAS TONIGHT.
THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW FOR GOOD
RADIATIONAL COOLING TO OCCUR OVER THE REGION. WITH DEWPOINT
READINGS IN THE UPPER 20S AND LOWER 30S...FREEZING TEMPERATURES ARE
EXPECTED TO EXTEND DOWN TO THE INTERSTATE 10 CORRIDOR JUST BEFORE
SUNRISE TOMORROW.

LAZ027>033-041>045-TXZ180>182-201-216-041400-
/O.CON.KLCH.FZ.W.0003.071204T0600Z-071204T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
JASPER-NEWTON-HARDIN-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...WOODVILLE...
JASPER...NEWTON...LUMBERTON...ORANGE
1015 PM CST MON DEC 3 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY. 

TEMPERATURES ARE EXPECTED TO BOTTOM OUT AROUND SUNRISE AND WILL
RANGE FROM THE UPPER 20S NORTH OF A LINE FROM ALEXANDRIA LOUISIANA
TO JASPER TEXAS...TO 32 DEGREES ALONG THE INTERSTATE 10 CORRIDOR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

25

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 3, 9:42 AM CST, 5 hours 59 minutes earlier.

Area forecast discussion, Dec 3, 9:42 AM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON DEC 3 2007

.SHORT/LONG TERM...
I GUESS EVERYONE HAS FIGURED OUT THAT A COLD FRONT CAME THROUGH
DURING THE OVERNIGHT HOURS...THAT OR GLOBAL COOLING HAS FINALLY
TAKEN HOLD. WINDS WILL BEGIN TO RELAX THIS AFTERNOON AS THE
SURFACE HIGH IN THE MIDWEST SETTLES DOWN INTO THE REGION. VSBY
STLT THIS AM...CLOUDS ARE EXITING OFF TO THE EAST AND SKIES WILL
REMAIN CLEAR FOR THE NEXT SEVERAL DAYS. TEMPERATURES HAVE BEEN SLOW
TO RECOVER THIS MORNING AND WITH MIXING WINDS AND CONTINUED COLD
AIR ADVECTION I HAVE LOWERED AFTERNOON TEMPERATURES FOR TODAY A BIT.

LIGHT WINDS AND CLR SKIES WILL ALLOW FOR EXCELLENT COOLING TONIGHT
AND ARE WE LOOKING AT THE FIRST FROST OF THE SEASON ACROSS THE
LAKES REGION OF SE TX AND CNTRL LA AND AS FAR SOUTH AS THE I-10
CORRIDOR.

SINCE THIS IS SOUTHERN LOUISIANA TEMPS LOOK TO RECOVER BACK INTO
THE 70S BY WED.

JUST FYI...LFT AND AEX BOTH HAD A HIGH OF 82 DEGREES WHICH TIED
KEY WEST. BPT AND LCH BOTH HAD ABOUT THE SAME TEMPERATURE AS CAPE
KENNEDY AS THE GULF COAST STATES LOOK TO HAVE BEEN THE WARMEST
REGION IN THE NATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  33  65  43 /   0   0   0   0
KBPT  60  33  68  45 /   0   0   0   0
KAEX  57  31  66  40 /   0   0   0   0
KLFT  58  33  64  42 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Dec 3, 4:24 AM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CST MON DEC 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
424 AM CST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON AS STRONG
NORTHERLY WINDS BUILD INTO THE AREA. WINDS ARE EXPECTED TO RANGE
FROM 15 TO 25 MPH WITH GUSTS TO 35 MPH IN SOME LOCATIONS. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

06

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 4:05 AM CSTLake Wind AdvisoryLCHHardin, Tyler11 hr

Nearby

Freeze Warnings in Louisiana, 2007Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.